Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Did meningenoma removal. Numbness while sneezing. Was told spinal fluid not stabliized. Correct explanation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am 5 weeks post op from a T4 T5 meningenoma removal. Very successful. I have "shooting" numbness when I sneeze or someone pats my back. When I mentioned this to my Dr - she said that it was because the spinal fluid had not stabliized. I did not ask a follow up at the time. Now I wonder how this is possible as the spinal fluid regenerates so quickly.
Posted Wed, 30 Oct 2013 in Brain and Spine
Answered by Dr. Shoaib Khan 58 minutes later
Brief Answer:
Cause: Not CSF shortage but scar tissue

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I am afraid the explanation given was mostly incorrect, as you are right; cerebrospinal fluid (CSF) regenerates at almost 500 ml/day. Obviously this amount cannot be accumulated at once, which is why most of it is lost into the blood.

Many patients have experienced a presentation similar to yours, and in majority of cases it is due to scar tissue that is formed from the surgery. Most of these patients are given either steroid shots (dexamethasone) or anti-epileptic medication that helps reduce and in many individuals completely rid them of the shooting numbness like sensation that you have very accurately described.

You may take this discussion up with your doctor, and seek medical management for the same. I hope I have helped to clear your query. Please feel free to write back to me for any further clarifications, I would be more than happy to help.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor